Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 20, 2014, 09:01:50 AM

Login with username, password and session length


Members
  • Total Members: 24259
  • Latest: HeadUp
Stats
  • Total Posts: 649975
  • Total Topics: 49611
  • Online Today: 159
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 146
Total: 152

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Changing from Efavirenz possibilities  (Read 682 times)

0 Members and 1 Guest are viewing this topic.

Offline Reggie

  • Member
  • Posts: 58
Changing from Efavirenz possibilities
« on: July 08, 2014, 11:04:11 AM »


Just researching to hear anybody's experience or recommendations for changing from efavirenz in the atripla 1st line treatment due to the CNS side effects which although not as severe as the first month now after 7 months still unable to get meaningful sleep and just feel like in a fog for a good part of the day. My Doctor mentioned some choices which could use with the emtricitabine /tenofovir combination still;

Atazanavir
Darunavir
Raltegravir 

 I don't mind takin more than one pill but single daily dosing would be preferable as I travel a lot. In the end what really matters is one with the least side effects but understand all will have some side effects and of course effect people differently. 

I'm happy the atripla has worked to improve my cd4 count from 79 to over 300 and bring my VL to undetectable from over a million. I do sleep at night after taking it but 6 hours while before starting meds could sleep a lot longer and could also take a nap if very tired from working or working out during the day but unable to now.

Gratefull for any feedback or tips from people who have changed to a better tolerated regime. I also appreciate the PM correspondence have had from Jeff G and others with regards to this subject.

This is a great forum here, so many helpful people , in every aspect of dealing with this disease.

Cheers

Reggie


Offline Anqueetas

  • Member
  • Posts: 116
Re: Changing from Efavirenz possibilities
« Reply #1 on: July 21, 2014, 09:51:50 AM »
I switch Efavirenz out because of horrible side effect. I always feel drunk and couldn't think at all. after 4 months on this pill I get UD viral load. I switch to Nevirapine and never look back. That was 2.5 years ago. Please do switch there are so many option out there now. NO need to suffer on treatment. Good luck.
ARS, hospitalized for very high fever-July 2011
diagnosed HIV positive - October 16 2011
CD4 460 19.5% VL 49000 - late October 2011
CD4 625 19.5% VL 50030 - January 2012
CD4 369 19% VL 69000 - March 2012
Start Sustiva+ Truvada - April 17 2012
CD4 524 24.5% VL UD - August 22 2012
Switch to Nevirapine+Truvada
CD4 490 26% VL UD - November 2012
CD4 539 29% VL UD - February 2013
CD4 621 28% VL UD - May 2013

Offline Reggie

  • Member
  • Posts: 58
Re: Changing from Efavirenz possibilities
« Reply #2 on: July 21, 2014, 10:10:38 AM »

Thanks for your post, and great the switch has worked for you. I will look into options and also look at nevirapine, good to know. Do you have many side effects on this regime? Sleep ok?

Wish you continued success, thanks again

Cheers

Reggie

Offline zach

  • Member
  • Posts: 1,905
Re: Changing from Efavirenz possibilities
« Reply #3 on: July 21, 2014, 10:26:49 AM »
i gave up atripla, and it saved my life. i'm no longer on a single pill. i'm up to four arv's now, truvada, norvir, prezista, isentress (raltegravir)... but i can see a point in the future when i'll able be able to transition to a single dose complera

i may have increased my pill load, and that sucks a little, but not nearly as bad as sustiva insanity, that nearly killed me. for me, its not really how many pills i have to take, its how often. i can do ten pills at once as easily as one pill once a day. it would be a hassle to take that same ten pills broken up into say three or more med calls in a day.

i have zero side effects from my current regimen, a little truvada gas the first week or so but that has completely gone away

Offline BKKKevin

  • Member
  • Posts: 55
Re: Changing from Efavirenz possibilities
« Reply #4 on: July 21, 2014, 10:42:31 AM »
How about Complera?

Offline mecch

  • Member
  • Posts: 12,166
  • red pill? or blue pill?
Re: Changing from Efavirenz possibilities
« Reply #5 on: July 21, 2014, 01:34:59 PM »
i didn't deal with atripla.

Isentress (raltegravir) + Truvada has been symptom free for me for a few years. Who really knows in the long run....

Its 2x a day however.  Big deal?
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Reggie

  • Member
  • Posts: 58
Re: Changing from Efavirenz possibilities
« Reply #6 on: July 21, 2014, 08:05:19 PM »
Thank you;
Zach
Mecch
BKKkevin
Anqueetas
 
I will discuss all with my Doctor again and see what she thinks. Nice to know your all doing well on your treatments with very little or no side effects. What I'd do to get out of the fog and sleep better again!

Cheers

Reggie

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.